Ask an expert
Question

05 Feb 2004

Aropax addiction
I took Aropax for 2 years, when I stopped I went through 3 months of dizziness, headaches, lightheadedness and very high emotions. I went to a neurologist who put me back on the drug and now 6 years later I am still on it. Everytime I don't take a pill I experience the same symtoms within 16 hours. Is there a way I can stop the medication without the side effects?
Answer 1,777 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Dear JAde,
Aropax, and its kindred members of the SSRI family of antidressants, do not cause addiction. Fortunately. But some people are sensitive enough to changing blood levels of the drugs, to experience symptoms on withdrawing from it, and such withdrawal may beed to be carefully planned. I suggest that you see, not a neurologist, but a psychiatrist familiar with the use of these drugs and with handling transient withdrawal effects from them, and work with him/her to plan a gradual reducation from the drug, and to tolerate such symptoms as may arise, until you are clear of the drug and the symptoms stop.
Dawn --- don't get so frothy ! Drug-free alternatives are not an immediate option, as the first priority is getting off the present drug, as conmfortably as possible ; THEN soncidering ALL available alternatives, if, after withdrawing from the drug there actually happen to be any problems remaining and needing treatment.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9425 votes
No
68% - 19880 votes
Vote